Article Text

PDF
Acute respiratory distress syndrome induced by oral methadone managed with non-invasive ventilation
  1. Z A Ridgway1,
  2. A J Pountney2
  1. 1Department of Anaesthesia, Leeds General Infirmary, Leeds, UK
  2. 2Emergency Department, St. James’s University Hospital, Leeds, UK
  1. Correspondence to:
 Dr Zoe A Ridgway
 Department of Anaesthesia, Leeds General Infirmary, Great George Street, Leeds LS1 3EX, UK; zoe.tom{at}ntlworld.com

Abstract

Non-cardiogenic pulmonary oedema is an uncommon complication of both methadone and heroin overdose, often requiring a period of invasive ventilation due to its severity. We report the successful, early use of non-invasive ventilation in the management of non-cardiogenic pulmonary oedema secondary to a non-fatal overdose of oral methadone.

Statistics from Altmetric.com

Footnotes

  • Competing interests and funding: None.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.